Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Jan 8, 2011, 1:54 PM EST for Sumter County, Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2011, 1:54 PM EST (18:54 UTC)
- Expired
- Jan 8, 2011, 6:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Tampa Bay, FL
County Sumter County, FL
The radar
The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
273 WWUS82 KTBW 081854 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 154 PM EST SAT JAN 8 2011 ..RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING FOR THE NATURE COAST COUNTIES.. .A DRY AIR MASS WILL COMBINE WITH WINDS AROUND 15 MPH TO BRING PERIODS OF READ FLAG WARNING THROUGH THE EARLY EVENING HOURS. FLZ039-042-043-048-082300- /O.NEW.KTBW.FW.W.0001.110108T1854Z-110108T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO- 154 PM EST SAT JAN 8 2011 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. DRY AIR IS NOW FILTERING INTO THE NATURE COAST COUNTIES. RELATIVE HUMIDITY VALUES BELOW 35 PERCENT CAN COMBINE WITH WINDS NEAR 15 MPH TO BRING PERIODS OF RED FLAG WARNING CONDITIONS THROUGH THE REST OF THE AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jan 8, 10:16 AM EST, 3 hours 38 minutes earlier.
Area forecast discussion, Jan 8, 10:16 AM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1016 AM EST SAT JAN 8 2011
.UPDATE...
QUIET MORNING ACROSS THE REGION WITH A THIN LINE OF CLOUDS ALONG
THE WEAK COOL FRONT MOVING SOUTHWARD THROUGH THE NATURE COAST.
BOUNDARY WILL MOVE THROUGH THE REST OF THE REGION THIS AFTERNOON
WITH BREEZY WEST TO NORTHWEST WINDS BEHIND IT BRINGING MORE COOL
DRY AIR INTO THE AREA. OVERALL THE CURRENT GRIDS/ZONE FORECAST
LOOK GOOD WITH NO MORNING UPDATE PLANNED...BUT WILL RESISSUE ZONES
FOR TYPO.
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE AT ALL TAF SITES TODAY WITH FEW-SCT
CLOUDS AND WESTERLY WINDS BECOMING NW AFTER 00Z AS A DRY WEAK
FRONTAL BOUNDARY MOVES ACROSS THE AREA.
&&
.MARINE...
WEST TO NORTHWEST WINDS WILL INCREASE AS THE COOL FRONT MOVES
THROUGH THE WATERS THIS AFTERNOON AND WILL LEAVE SMALL CRAFT
ADVISORY AS IS AT THIS TIME. WINDS WILL SHIFT TO NORTH NORTHEAST
TONIGHT AND DIMINISH AS HIGH PRESSURE BUILDS IN FROM THE NORTH.
PRESENT MARINE FORECAST ON TRACK WITH NO MAJOR CHANGES PLANNED FOR
LATE MORNING FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 68 42 63 52 / 5 0 5 10
FMY 73 46 71 56 / 5 0 5 10
GIF 69 39 64 50 / 5 0 5 10
SRQ 68 44 66 54 / 5 0 5 10
BKV 65 33 63 48 / 5 0 5 10
SPG 66 47 61 54 / 5 0 5 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR BONITA
BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT
20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD
TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER
OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...69/CLOSE
LONG TERM/AVIATION...22/REYNESHazardous weather outlook, Jan 8, 5:18 AM EST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 518 AM EST SAT JAN 8 2011 FLZ039-042-043-048>052-055>057-060>062-065-081630- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 518 AM EST SAT JAN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEAR AND OFFSHORE WATERS THROUGH LATE THIS AFTERNOON. A REINFORCING DRY COLD FRONT WILL MOVE THROUGH THE REGION TODAY. NORTHWEST TO WEST WINDS AROUND 20 KNOTS WILL KEEP SEAS IN THE 4 TO 6 FOOT RANGE NEAR SHORE AND 5 TO 7 FEET OFFSHORE. THE BREEZY ONSHORE FLOW WILL PRODUCE CHOPPY SURF AND WILL ALSO INCREASE THE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY. ...FIRE WEATHER IMPACT... HUMIDITY VALUES MAY APPROACH 35 PERCENT ACROSS THE LEVY COUNTY THIS AFTERNOON...BUT LONG DURATIONS BELOW 35 PERCENT ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...WIND AND SEA IMPACT... WINDS WILL DECREASE SOME AS THEY VEER INTO THE EAST ON SUNDAY. WIND WILL BECOME SOUTHEAST TO SOUTH AND INCREASE TO AROUND 20 KNOTS SUNDAY NIGHT INTO MONDAY AS THE NEXT STORM SYSTEM MOVES BY TO THE NORTH AND A TRAILING COLD FRONT SWEEPS SOUTH THROUGH THE WATERS DURING MONDAY NIGHT AND TUESDAY. THE STRONG AND GUSTY WINDS IN THE WAKE OF THE FRONT WILL KEEP SEAS ELEVATED THROUGH MID WEEK WITH ROUGH BOATING CONDITIONS EXPECTED. ...FIRE WEATHER IMPACT... DRIER AIR MOVING INTO THE REGION TONIGHT IN THE WAKE OF A COLD FRONT MAY PRODUCE 1 TO 2 HOURS OF HUMIDITY VALUES BELOW 35 PERCENT ACROSS THE NATURE COAST ON SUNDAY. ANOTHER COLD FRONT WILL MOVE THROUGH THE REGION MONDAY NIGHT AND TUESDAY. IN ITS WAKE A DRIER AIR MASS MAY SUPPORT LONG DURATIONS OF LOW HUMIDITY VALUES BELOW 35 PERCENT FOR BOTH WEDNESDAY AND THURSDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCMICHAEL
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 3:29 PM EST | Freeze Warning | TBW | 18 hr |
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.